Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 4, NWS Melbourne, FL

February 15, 20255 counties in Florida

NWS Melbourne, FL issued this wind advisory at Feb 15, 2025, 2:40 PM EST for 5 counties in Florida. It took effect at Feb 16, 2025, 9:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2025, 2:40 PM EST (19:40 UTC)
In effect from
Feb 16, 2025, 9:00 AM EST
Expired
Feb 16, 2025, 4:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 83 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

205 
WWUS72 KMLB 151940
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
240 PM EST Sat Feb 15 2025

FLZ041-044>046-141-144-162100-
/O.NEW.KMLB.WI.Y.0004.250216T1400Z-250216T2100Z/
Inland Volusia-Northern Lake-Orange-Seminole-Coastal Volusia-
Southern Lake-
Including the cities of New Smyrna Beach, Deltona, Clermont,
Winter Park, Tavares, Oviedo, Deland, Sanford, Union Park,
Debary, Groveland, Ormond Beach, Leesburg, Winter Springs,
Apopka, Eustis, Mount Dora, Orlando, Maitland, Mascotte,
Altamonte Springs, Daytona Beach, and Casselberry
240 PM EST Sat Feb 15 2025

...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 20 mph with gusts 35 to 40 mph 
  expected.

* WHERE...Coastal Volusia, Inland Volusia, Northern Lake, Orange, 
  Seminole, and Southern Lake.

* WHEN...From 9 AM to 4 PM EST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...A gusty line of showers and isolated 
  lightning storms will also be capable of producing wind gusts 
  around 40 mph in the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Schaper
2 follow-up statements
067 
WWUS72 KMLB 160641
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
141 AM EST Sun Feb 16 2025

FLZ247-347-447-162100-
/O.EXA.KMLB.WI.Y.0004.250216T1400Z-250216T2100Z/
Inland Northern Brevard-Mainland Northern Brevard-Northern
Brevard Barrier Islands-
Including the cities of Canaveral Groves, Mims, Port Saint John,
Titusville, Merritt Island Wildlife Refuge, and Playalinda Beach
141 AM EST Sun Feb 16 2025

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EST THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts 35 to 40 mph 
  expected.

* WHERE...Inland Northern Brevard, Mainland Northern Brevard, and 
  Northern Brevard Barrier Islands.

* WHEN...From 9 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...A gusty line of showers and isolated 
  lightning storms will also be capable of producing wind gusts to 
  40 to 45 mph in the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

FLZ041-044>046-141-144-162100-
/O.CON.KMLB.WI.Y.0004.250216T1400Z-250216T2100Z/
Inland Volusia-Northern Lake-Orange-Seminole-Coastal Volusia-
Southern Lake-
Including the cities of Casselberry, Daytona Beach, Ormond Beach,
Deltona, Mount Dora, Orlando, Tavares, Groveland, Oviedo,
Clermont, Union Park, Altamonte Springs, Winter Park, Debary,
Sanford, Mascotte, Winter Springs, Maitland, Leesburg, New Smyrna
Beach, Deland, Apopka, and Eustis
141 AM EST Sun Feb 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM 
EST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts 35 to 40 mph 
  expected.

* WHERE...Coastal Volusia, Inland Volusia, Northern Lake, Orange, 
  Seminole, and Southern Lake.

* WHEN...From 9 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...A gusty line of showers and isolated 
  lightning storms will also be capable of producing wind gusts to 
  40 to 45 mph in the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Weitlich
962 
WWUS72 KMLB 162050
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
350 PM EST Sun Feb 16 2025

FLZ041-044>046-141-144-247-347-447-162200-
/O.EXP.KMLB.WI.Y.0004.000000T0000Z-250216T2100Z/
Inland Volusia-Northern Lake-Orange-Seminole-Coastal Volusia-
Southern Lake-Inland Northern Brevard-Mainland Northern Brevard-
Northern Brevard Barrier Islands-
Including the cities of Mascotte, Union Park, Ormond Beach,
Playalinda Beach, Eustis, Casselberry, Mims, Clermont, Winter
Park, Winter Springs, Oviedo, Leesburg, Canaveral Groves, Deland,
Orlando, Altamonte Springs, Debary, Tavares, Maitland, Apopka,
New Smyrna Beach, Daytona Beach, Deltona, Merritt Island Wildlife
Refuge, Port Saint John, Titusville, Mount Dora, Sanford, and
Groveland
350 PM EST Sun Feb 16 2025

...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

Gusty winds up to 20 to 25mph will remain possible over the next 
couple of hours.

$$

Leahy

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Feb 15, 12:43 PM EST, 1 hour 57 minutes earlier. Its key messages:

  • Issued at 450 AM EST Sat Feb 15 2025
  • Warm front with showers lifting north of the area today.
  • Windy and very warm Sunday ahead of a stronger cold front with near record highs forecast. Highest rain chances Orlando northward in the afternoon and evening.
  • Brief cool down early next week with a chance for a more significant cold outbreak late next week.
Area forecast discussion, Feb 15, 12:43 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1243 PM EST Sat Feb 15 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 450 AM EST Sat Feb 15 2025

- Warm front with showers lifting north of the area today.

- Windy and very warm Sunday ahead of a stronger cold front with
  near record highs forecast. Highest rain chances Orlando
  northward in the afternoon and evening.

- Brief cool down early next week with a chance for a more
  significant cold outbreak late next week.

&&

.UPDATE...
Issued at 930 AM EST Sat Feb 15 2025

Mostly cloudy conditions remain over the northern half of east
central Florida this morning, along with isolated to scattered
showers. Clouds and light rain will more quickly shift to the
north through midday and early this afternoon as a warm front
lifts north of the area. As a result, drier conditions are
expected this afternoon.

Satellite imagery shows the beginning of a cumulus field
developing south of the morning cloud shield, but we still should
see a fair amount of sunshine today. Highs in the low to mid 80s
remain on track, with Leesburg forecast to tie or break their
previous record high temperature. It will be breezy to gusty at
times too, especially at the immediate coast.

&&

.PREVIOUS DISCUSSION...
Issued at 450 AM EST Sat Feb 15 2025

Today...A warm front and associated showers will lift north of the
area this morning. Developing SE winds behind the front and
decreasing clouds will produce a warmer afternoon reaching the low
80s coast and mid 80s inland. Leesburg has a chance to
equal/exceed its record high of 85F from 2001. Southeast winds
will become breezy, gusting around 25 mph along the coast.
A light but persistent southerly breeze tonight will keep min
temperatures mild, in the mid 60s.

Sunday...Very warm and windy as low level wind fields increase
30-40 knots at 925 mb ahead of a stronger cold front. As mixing
heights deepen, these winds will get transported to the sfc
and produce frequent gusts of 30-35 mph, with a chance for up to
40 mph. A Wind Advisory may be needed for Sunday, especially from
Orlando/Cape Canaveral northward. Max temperatures will reach the
mid to upper 80s with the warmest temps along the coast south of
the Cape where better heating should take place and there will be
no sea breeze. This is also where the best chance for
reaching/exceeding record highs will occur. The record high at
VRB is only 84F and that looks to be broken. Officially
forecasting a tie at MLB and FPR (87F).

Preceding the cold front, a thin band of showers and embedded
storms is forecast to push steadily SE and reach our northern
counties (Lake/Volusia) during the early to mid afternoon. Have
added a slight chance for thunder across the north 1/2 of FA but
expect the line to weaken/decay as it advances SE across EC FL
during the late afternoon. By early evening, showers are forecast
to diminish across southern sections. Rain amounts are forecast
to stay under 0.25" across the north and just a trace to a couple
hundredths of an inch along the Treasure Coast. The front itself
will cross the area Sunday night with a wind shift out of the NW
and temps cooling into the low to mid 50s, except lower 60s
Treasure coast.

Mon-Fri...Noticeably cooler and drier air advects southward into
the area with breezy north winds along the coast Mon. Quite a
range of max temps, from the lower 60s along the Volusia coast to
the mid 70s around Lake Okeechobee. Winds veer East Tue with max
temps near seasonable values in the mid to upper 70s, warming back
above normal Wednesday ahead of another cold front. The next
chance for widespread showers and possibly a few storms will
arrive Wednesday into Thursday. Will watch for the potential for
low pressure to develop over the northern Gulf but model guidance
is more bullish with deepening low pressure along the SE U.S.
coast which would limit severe potential for central FL. There is
a chance for much colder air to overspread the area late next week
as arctic high builds south into the Plains states. But confidence
is low on how cold it will get. It will depend on how quickly the
low level flow turns onshore but at least a cooler weather
pattern appears to be on the way late next week.

&&

.MARINE...
Issued at 450 AM EST Sat Feb 15 2025

Warm front is lifting north across the local Atlc waters and
winds will veer SE with time today. Pressure gradient will support
around 15 knots, 15-20 knots offshore. There is a Caution
headline for the nearshore waters and an Advisory continues for
the offshore waters for seas 6-8 FT.

Speeds increase again tonight into Sunday as winds veer south to
southwest ahead of a strong cold front. Winds 25 knots with
gusts to Gale Force are forecast Sunday over the offshore waters
but do not plan on a Gale warning at this time as the duration
looks pretty short. North winds 15-20 kt return behind the front
on Monday and produce poor to hazardous boating conds then
decreasing and veering onshore into Tuesday. Winds veer SE Wed and
increase 15-20 knots ahead of the next cold front. Seas 4-6 FT
nearshore today, 6-8 FT offshore. Seas nearshore will lower 3-4 FT
Sun due to increased SW (offshore) winds while remaining 5-7 FT
offshore. Seas become more favorable for boating across all of
the local Atlantic on Tuesday (3-4 FT) then 4-5 FT Wed.

&&

.AVIATION...
(18Z TAFs)
Issued at 1237 PM EST Sat Feb 15 2025

Showers have largely diminished over land areas early this
afternoon. Dry conditions are forecast to persist through Sunday
morning, with a cold front passage after 18Z bringing afternoon
showers (and possibly a storm north of I-4).

Breezy SE winds this afternoon, as gusts up to around 20kts
continue. VFR conditions prevailing. Winds will veer southerly
overnight and into tomorrow morning, then southwesterly behind
the front Sunday afternoon. Windy conditions are forecast to
develop near sunrise and into the morning hours. Sustained winds
up to 15-20kts are forecast area-wide, with gusts 25-30kts
outside of convection. The addition of any VCSH/VCTS for LEE and
DAB remains just outside of the period of this TAF package, though
the front is forecast to begin producing VCSH around MCO by 20Z.
Showers (or any storms) could locally enhance wind gusts to around
35kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  65  83  49  63 /   0  50  10   0
MCO  66  84  53  70 /   0  30  10   0
MLB  66  86  57  69 /   0  20  20   0
VRB  66  86  59  73 /   0  20  20   0
LEE  67  82  50  68 /   0  50  10   0
SFB  66  84  51  67 /   0  40  10   0
ORL  66  84  53  68 /   0  30  10   0
FPR  64  86  58  73 /   0  10  20   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 AM to 5 PM EST Sunday for AMZ550-552-
     575.

     Small Craft Advisory until 5 PM EST Sunday for AMZ570-572.

     Small Craft Advisory until 7 PM EST this evening for AMZ575.

&&

UPDATE...Schaper
AVIATION...Leahy
Hazardous weather outlook, Feb 15, 10:45 AM EST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1045 AM EST Sat Feb 15 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-160500-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1045 AM EST Sat Feb 15 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Today and tonight.

.RIP CURRENT AND SURF IMPACT...
A high risk of life-threatening rip currents now exists at all
central Florida Atlantic beaches. Entering the water is highly
discouraged!

If caught in a rip current, relax and float. Don't swim against
the current. If able, swim in a direction following the shoreline.
If unable to escape, face the shore and call or wave for help.

.WIND AND SEA IMPACT...
Small craft should exercise caution nearshore for east to
southeast winds 15 to 20 knots and seas up to 6 feet. A Small
Craft Advisory remains in effect offshore for seas up to 8 feet.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Windy conditions are forecast Sunday with southwest winds
frequently gusting 30 to 35 mph. Near record highs in the mid to
upper 80s are also forecast. A line of isolated lightning storms
is possible Sunday afternoon, mainly north and west of Cape
Canaveral.

At least a moderate risk of dangerous rip currents will continue
into next week.

Poor to hazardous boating conditions will continue through
Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 4:03 AM ESTSmall Craft AdvisoryMLB39 hr
Feb 15, 10:43 AM ESTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia40 hr

Nearby

Wind Advisories in Florida, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.